Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

July 19, 2021Lincoln County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 19, 2021, 2:49 PM CDT for Lincoln County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 2:49 PM CDT (19:49 UTC)
Expired
Jul 19, 2021, 3:15 PM CDT
In force
26 min
Issued by
NWS Jackson, MS

County Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 98 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1706 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

544 
WWUS84 KJAN 191949
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Mon Jul 19 2021
 
MSZ061-062-192015-
Lincoln MS-Franklin MS-
249 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND EASTERN FRANKLIN
COUNTIES UNTIL 315 PM CDT...

At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Lincoln, or 7 miles southwest of Brookhaven, moving east at
35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bogue Chitto around 255 PM CDT.
  Brookhaven and Enterprise around 300 PM CDT.
  East Lincoln around 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 9074 3170 9025 3146 9024 3137 9024
      3137 9072
TIME...MOT...LOC 1949Z 258DEG 30KT 3151 9052 

$$

HJS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 19, 1:00 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 19, 1:00 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
100 PM CDT Mon Jul 19 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Mainly MVFR conditions will prevail at all sites through the
period. There are moments where ceilings may come up briefly to
VFR for an hour or so but then drop back down to MVFR. Clouds,
showers, and storms are expected to increase through the
afternoon. Isolated SHRA/VCSH will be possible tomorrow morning as
well. Sites across the south, SE in particular could see some fog
in the early morning with a stratus deck trying to move in. Winds
be out of the S/SW for sites in the south and W/NW everywhere
else./JNE/

&&

.DISCUSSION...
There has been some progressive movement with the rain throughout
this morning. Late last night training begin to occur across the
west and a few places in the east but things have since then
picked up for the most part. There is the exception for the far
southern part of Scott county. A flash flood warning was placed
over that part of the region. Models indicated between 2-4 inches
of rain had fallen there over a short amount of time.

Once we enter into the afternoon hours and peak heating takes
over, there could be a chance of some back building across the
south with any developing cells. Localized flash flooding could
be possible with higher amounts. The current HWO graphic still
fits our thinking where the most accumulations could occur but
will watch for afternoon trends and update the graphic if need
be./JNE/

Prior discussion below:

Through tonight: A weak surface low is moving along the TN/MS border
this morning and will creep into the Tennessee Valley today. A
trailing theta-e axis and convergence band extends back across
portions of central MS into the ArkLaMiss Delta and has been helping
to spark showers with embedded thunder activity overnight. This
region will need to be watched for flash flood potential through the
morning hours, especially the longer this band trains over the same
areas. Through the day, it is expected to become more progressive,
shifting southward through the afternoon. It is possible convection
along this axis may die down for a period before redeveloping with
the increasing instability later in the day. As in recent days,
localized flooding cannot be ruled out just about any location in
the area due to the abundantly moist airmass; however, highest
confidence in localized flooding will be in the corridor of training
convection early today. HWO/graphics will be updated to reflect this
thinking.

Overall convective coverage is expected to decrease tonight, but
with the lingering upper trough and moist airmass, scattered showers
and a few storms will remain possible through the overnight hours.
Temps today will be tricky, as they will be heavily influenced by
placement and timing of the abundant clouds and precip. Opted not to
stray far from the NBM, which is keeping most areas in the mid 80s.
However, as we saw yesterday, any area that receives a solid period
of sun could easily zip up to around 90. /DL/

Tuesday through Saturday...

A few things are almost a given in mid-July for the Arklamiss: warm
if not hot and humid conditions with some chance of showers and
storms particularly in the afternoons and early evenings. This week
into the upcoming weekend isn't too dissimilar from climatological
expectation in that regard, and conditions at the surface are not
especially deviant from the mean. However, a persistent trough of
lower heights aloft has been a real specter in terms of forecast
consideration for a number of forecast cycles. Guidance continues to
suggest that this extremely positively tilted trough, oriented at
times almost west-east and occasionally ending up underneath/south
of an unusually strong western Conus-centered upper ridge, will
weaken and that the parent upper trough will slowly slide north
and east away. The guidance indicates that the tail end of this
trough may become trapped underneath the ridge axis that will be
building in behind the exiting long wave trough axis. This would
leave a weak cut off upper low retrograding west into Texas and
ridging increasing for the Arklamiss towards the end of the week.
This scenario would significantly raise upper heights (8-12 dam at
500 mb) and would dramatically reduce daily rain chances as well
as significantly raise daily maximum temperatures. This currently
looks to be the most likely scenario but as noted before, this
evolution has been modeled to occur for several forecast cycles
and global deterministic guidance has continued to "push back" the
time line. This offers lesser than normal confidence and it is
possible that the cut off low may linger longer than current
guidance suggests. How this evolves will be the primary
consideration driving most forecast adjustments in coming days.

The going forecast is largely unchanged from previous cycles, and
while greater than typical forecast uncertainty exists, will
continue to advertise some degree of warming each day over the
last in addition to decreasing rain chances as we move into the
latter half of the week. Should the upper heights not rebound as
much as advertised (some guidance showing 500 mb heights > 594
dam) then would expect temperatures may be a bit cooler than
forecast with somewhat higher daily rain chances. Given the lack
of significant airmass change and the antecedent widespread rain,
boundary layer humidity will likely remain high in either
scenario. Should upper heights rise as much as, for example, the
GFS suggests, then could see heat stress issues with apparent heat
values exceeding 100 F by end of the week.

As the flow becomes a bit weaker with a weakening upper trough that
begins to cut off, the Corfidi vectors that have favored back
building thunderstorms as well as boundary parallel flow will
begin to become less pronounced which should result in a lessening
threat for flash flooding. With PWs remaining high, likely 2+",
efficient rainfall would still be a possible driver for some
isolated and particularly urban flash flooding concerns primarily
due to rainfall rates that could readily exceed 2"/hr. This threat
will be increasingly local and while nonzero does not seem to
warrant any specific hazard products at this time.

Of higher confidence, the tropics will continue to see a lull in
activity and no impacts from tropical weather makers are expected
through at least the weekend and likely beyond. /86/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       84  71  85  70 /  91  67  85  42
Meridian      84  70  84  69 /  92  69  92  46
Vicksburg     85  71  85  71 /  91  65  67  36
Hattiesburg   87  72  84  71 /  92  79  93  51
Natchez       85  70  84  70 /  92  77  79  38
Greenville    84  70  84  70 /  72  40  57  27
Greenwood     83  70  86  70 /  84  45  70  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE
Hazardous weather outlook, Jul 19, 2:45 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
245 PM CDT Mon Jul 19 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
245 PM CDT Mon Jul 19 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

14

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Local storm report, Jul 19, 9:25 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 AM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 AM     FLASH FLOOD      UNION                   32.57N 89.12W
07/19/2021                   NEWTON             MS   NWS EMPLOYEE

            W WALNUT STREET IMPASSABLE FROM HWY 492 TO
            GUM STREET.

&&

AJ
Local storm report, Jul 19, 10:11 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1011 AM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     FLASH FLOOD      1 NW NELLIEBURG         32.42N 88.79W
07/19/2021                   LAUDERDALE         MS   BROADCAST MEDIA

            FLOODED ROADS AND YARDS IN TANGLEWOOD
            COMMUNITY.

&&

AJ
Local storm report, Jul 19, 10:12 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 W UNION               32.57N 89.14W
07/19/2021  M5.11 INCH       NEWTON             MS   COCORAHS

            5.11 INCHES MEASURED AS OF 7AM. ALSO,
            SEVERAL FLOODED ROADS IN AND AROUND UNION.

&&

CE
Local storm report, Jul 19, 10:37 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CDT MON JUL 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      1 SSW NESHOBA           32.61N 89.15W
07/19/2021                   NESHOBA            MS   EMERGENCY MNGR

            PART OF CR 317 IMPASSIBLE.

&&

CE
Special weather statement, Jul 19, 12:15 PM CDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
1215 PM CDT Mon Jul 19 2021

LAZ025-191800-
Tensas LA-
1215 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TENSAS PARISH UNTIL 100
PM CDT...

At 1215 PM CDT, Meteorologists were tracking a strong thunderstorm
over Helena, or 18 miles northeast of Ferriday, moving northeast at
20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  St. Joseph around 1250 PM CDT.
  Lake Bruin around 1255 PM CDT.
  Newellton around 100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3212 9120 3199 9112 3198 9117 3194 9119
      3192 9118 3187 9124 3186 9127 3185 9127
      3183 9124 3182 9125 3181 9128 3186 9130
      3185 9133 3184 9135 3179 9136 3175 9148
      3193 9151
TIME...MOT...LOC 1715Z 240DEG 16KT 3187 9141

JC
Special weather statement, Jul 19, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
249 PM CDT Mon Jul 19 2021

MSZ061-062-192015-
Lincoln MS-Franklin MS-
249 PM CDT Mon Jul 19 2021

...A STRONG THUNDERSTORM WILL AFFECT LINCOLN AND EASTERN FRANKLIN
COUNTIES UNTIL 315 PM CDT...

At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over West Lincoln, or 7 miles southwest of Brookhaven, moving east at
35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Bogue Chitto around 255 PM CDT.
  Brookhaven and Enterprise around 300 PM CDT.
  East Lincoln around 310 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3157 9074 3170 9025 3146 9024 3137 9024
      3137 9072
TIME...MOT...LOC 1949Z 258DEG 30KT 3151 9052

HJS

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:56 PM CDTSpecial Weather StatementJANSimpson49 min
Jul 19, 3:18 AM CDTSpecial Weather StatementJANSharkey57 min
Jul 19, 4:01 AM CDTSpecial Weather StatementJANYazoo59 min
Jul 19, 4:15 AM CDTFlash Flood WarningJANWashington3 hr
Jul 19, 4:44 AM CDTSpecial Weather StatementJANLauderdale61 min
Jul 19, 5:07 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton3 hr
Jul 19, 7:15 AM CDTSpecial Weather StatementJANLauderdale45 min
Jul 19, 9:00 AM CDTFlash Flood WarningJANScott2 hr
Jul 19, 9:30 AM CDTRiver Flood WarningJANLeake4 days
Jul 19, 9:53 AM CDTRiver Flood WarningJANClarke4 days
Jul 19, 12:15 PM CDTSpecial Weather StatementJANTensas45 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.